Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/22795
Title: A stochastic network under proportional fair resource control - diffusion limit with multiple bottlenecks
Authors: Ye, HQ 
Yao, DD
Issue Date: 2012
Publisher: Institute for Operations Research and the Management Sciences
Source: Operations research, 2012, v. 60, no. 3, p. 716-738 How to cite?
Journal: Operations research 
Abstract: We study a multiclass stochastic processing network operating under the so-called proportional fair allocation scheme, and following the head-of-the-line processor-sharing discipline. Specifically, each server's capacity is shared among the job classes that require its service, and it is allocated, in every state of the network, among the first waiting job of each class to maximize a log-utility function. We establish the limiting regime of the network under diffusion scaling, allowing multiple bottlenecks in the network, and relaxing some of the conditions required in prior studies. We also identify the class of allocation schemes among which the proportional fair allocation minimizes a quadratic cost objective function of the diffusion-scaled queue lengths, and we illustrate the limitation of this asymptotic optimality through a counterexample.
URI: http://hdl.handle.net/10397/22795
ISSN: 0030-364x
EISSN: 1526-5463
DOI: 10.1287/opre.1120.1047
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

7
Last Week
0
Last month
0
Citations as of Oct 22, 2017

WEB OF SCIENCETM
Citations

5
Last Week
0
Last month
0
Citations as of Oct 16, 2017

Page view(s)

39
Last Week
4
Last month
Checked on Oct 16, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.